ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Analytical solution of a non-smooth freezing front

Gupta, SC (1998) Analytical solution of a non-smooth freezing front. In: Mechanics Research Communications, 25 (2). pp. 123-136.

[img] PDF
Analytical_solution-35.pdf
Restricted to Registered users only

Download (572Kb) | Request a copy

Abstract

Short-time analytical solution has been obtained for a non-smooth freezing front which develops when the temperature is prescribed over a finite length on the surface of a melt occupying a two-dimensional half space. An interesting feature of the solution is that at the ends of the finite length over which the solidification initiates, removable singularities occur which tend to limits which are consistent with the physics of the problem. The spreads along the surface have been obtained in a novel way' from the solution of an auxiliary problem. The spread along the surface can have unusual growth rates. Some inverse problems have been discussed.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 27 Nov 2006
Last Modified: 19 Sep 2010 04:32
URI: http://eprints.iisc.ernet.in/id/eprint/8982

Actions (login required)

View Item View Item